Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 220, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2000, 7:54 PM MDT for Cherry County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 26, 2000, 7:54 PM MDT (01:54 UTC)
- Expired
- Jul 26, 2000, 8:45 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cherry County, NE
The radar
The North Platte radar (KLNX), 35 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 8:00 PM MDT | Hail 1 | Brownlee, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3826 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 270154 SVRLBF NEC031-270245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 854 PM CDT WED JUL 26 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 945 PM CDT (845 PM MDT) * AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF BROWNLEE...OR ABOUT 19 MILES NORTH OF THEDFORD...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF SOUTHEASTERN CHERRY COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING(1000 PM MDT WEDNESDAY EVENING) FOR WESTERN NEBRASKA. LAT...LON 4239 10086 4210 10082 4209 10018 4240 10020 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 12:42 PM MDT, 7 hours 12 minutes earlier.
Area forecast discussion, Jul 26, 12:42 PM MDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 142 PM CDT WED JUL 26 2000 ...CHALLENGE TO BE TSTMS TONIGHT...AND AGAIN ON THURSDAY... MODELS INITIALIZED SIMILAR WITH RIDGING IN WEST...STRONG UPPER LOW TRANSITIONING NORTHERN PLAINS INTO NORTHERN GREAT LAKES REGION... WITH WEAKER TROUGH ENTERING SOUTHWEST CANADA REGION. AT THE SURFACE...LOW PRESSURE CENTERED OVER NORTHERN WISCONSIN WITH TRAILING COLD FRONT INTO IOWA/EASTERN NEBRASKA. 18Z SURFACE ANALYSIS INDICATED WEAK FRONTAL BOUNDARY FROM NORTHEAST COLORADO...NORTH OF AKRON...TO OGALLALA TO BROKEN BOW TO NORFOLK. PER CONSISTENCE AND HANDLING OF WEAKER VORT LOBES ENTERING SOUTHWEST WYOMING THIS MORNING...ALONG WITH SPATIAL RESOLUTION...WILL FAVOR THE ETA SOLUTION. TONIGHT...MAIN FOCUS WILL BE ON TIMING OF WEAK SHORTWAVES AFFECTING CWA. BY 21Z...ETA PLACES WEAK DIFFERENTIAL POSITIVE VORTICITY ADVECTION OVER MUCH OF CWA...MAINLY SOUTH AND EAST OF A LINE FROM VALENTINE TO ALLIANCE. AS UPPER LEVEL JET ROUNDS TOP OF RIDGE AND PLUNGES SOUTH...STRONG AREA OF DIVERGENCE ASSOCIATED WITH LEFT EXIT REGION OVER NORTHEAST COLORADO BY 03Z. THIS COUPLES WELL WITH PLACEMENT OF MODERATE SHORTWAVE AND MID-LEVEL OMEGA FIELDS. ALL OF THIS HINTING AT AN OVERNIGHT MCS...MOVING VERY SLOWLY EAST SOUTHEAST. WILL HIT POPS HIGHEST...BUT ONLY 30 PERCENT...IN FAR SOUTHWEST. WITH WEAKER FORCING NORTH AND EAST...WILL KEEP POPS AT 20 PERCENT MOST AREAS...WITH NO MENTION OF PRECIP FAR NORTHWEST. OVERNIGHT LOWS NEAR GUIDANCE NUMBERS...INTO THE 60 TO 65 RANGE. THURSDAY...RELATIVE HUMIDITY FIELDS INDICATE MOSTLY SUNNY SKIES... WITH PLENTY OF WARMING. WITH LEE SIDE TROUGHING...A FRONTAL BOUNDARY DROPPING INTO NORTHERN KANSAS...FLOW WILL BE EAST TO SOUTHEAST WITH PLENTY OF BOUNDARY LAYER MOISTURE. DEWPOINTS PROGGED TO BE INTO THE MID TO UPPER 60S BY 18Z...PROVIDING ONE INGREDIENT FOR AFTERNOON THUNDERSTORMS. WITH CAPES APPROACHING 3000 J/KG...700-500 MB LAPSE RATES GREATER THAN 8 C/KM...AND LIFTED INDICES BELOW -6...PLENTY OF INSTABILITY. ALL WE NEED NOW IS A LIFTING MECHANISM. WE HAVE THAT IN THE FORM OF MODERATE UPSLOPE FLOW...VORTICITY MAX ENTERING FROM WEST...AND WARM AIR ADVECTION. QUESTION REMAINS WHEN AND WHERE WILL INITIATION OCCUR. WILL HIT AFTERNOON POPS HIGHEST IN WESTERN INTO CENTRAL CWA. WITH STRONG INSOLATION AND WARM AIR ADVECTION... AFTERNOON TEMPS TO BE NEAR GUIDANCE NUMBERS...TO AROUND 90. THURSDAY NIGHT...STRONG VORTICITY MAX TO PUSH EAST...STILL AFFECTING NORTHEAST CWA LATE EVENING. ANOTHER SHORTWAVE PUSHES THROUGH WESTERN CWA AFTER 06Z. WILL HAVE TO KEEP POPS IN FOR ENTIRE CWA...WITH LOWEST FAR NORTHWEST. LAYER RELATIVE HUMIDITY FIELDS INDICATE PARTLY CLOUDY SKIES WEST...WITH MOSTLY CLOUDY EAST. CLOUDS AND PRECIP WILL KEEP TEMPS UP A BIT...WITH LOWS GENERALLY IN THE LOWER TO MID 60S. FRIDAY...AS UPPER RIDGE CONTINUES TO BUILD NORTH NORTHEAST...WILL SEE A GRADUAL DRYING TREND. BOUNDARY LAYER MOISTURE INDICATES STRATUS IN THE MORNING...ENHANCED BY EASTERLY UPSLOPE FLOW. WILL WORD BECOMING MOSTLY SUNNY IN WEST...PARTLY SUNNY EAST. COLD AIR ADVECTION NOTED AT 850 MB WITH COOL EASTERLY FLOW. FEEL FAN NUMBERS MORE IN LINE WITH CLOUDS AND WINDS...AND WILL KEEP HIGHS IN THE LOWER TO MID 80S EAST...TO AROUND 90 FAR WEST. EXTENDED...WITH MODERATE SHORTWAVE TRANSITIONING UPPER RIDGE INTO CENTRAL PLAINS FRIDAY NIGHT INTO SATURDAY...WILL CONTINUE SLIGHT CHANCE OF THUNDERSTORMS FOR THESE PERIODS. BEYOND THAT...RIDGE CONTINUES TO BUILD EASTWARD TO GREAT LAKES REGION...SHUNTING MOST OF THE MID LEVEL FORCING WELL EAST OF AREA. WILL KEEP SUNDAY AND MONDAY DRY. MORNING LOWS TO BE IN THE MID 50S TOC MID 60S...HIGHS IN THE MID 80S TO MID 90S. .LBF...NONE M. MUTCHLER
In the hours before
Local storm report, Jul 26, 6:41 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
741 PM CDT WED JUL 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 13 E ARTHUR NE 1.00 INCH HAIL
07/26/00 ARTHUR
0617 PM 23 NW TRYON NE 1.75 INCH HAIL
07/26/00 MCPHERSON
0625 PM 3 NW ARTHUR NE .75 INCH HAIL
07/26/00 ARTHUR
0627 PM 4 SW ARTHUR NE 1.00 INCH HAIL
07/26/00 ARTHUR
0642 PM 19 SSW MULLEN NE 1.75 INCH HAIL
07/26/00 HOOKER
0647 PM 10 N TRYON NE .88 INCH HAIL
07/26/00 MCPHERSON
0723 PM 14 SE ARTHUR NE .75 INCH HAIL
07/26/00 ARTHUR
0730 PM 16 S SENECA NE 1.00 INCH HAIL
07/26/00 THOMAS
SLMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:12 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 63 min |
| Jul 26, 6:31 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 59 min |
| Jul 26, 7:15 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 45 min |
| Jul 26, 7:29 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 61 min |
| Jul 26, 8:26 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 64 min |
| Jul 26, 8:30 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 60 min |
| Jul 26, 9:08 PM MDT | Severe Thunderstorm Warning | LBF | Loup | 52 min |
| Jul 26, 9:11 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 49 min |
| Jul 26, 10:20 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.